Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 65, NWS North Platte, NE

June 2, 2025Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2025, 6:12 PM CDT for Custer County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2025, 6:12 PM CDT (23:12 UTC)
Expired
Jun 2, 2025, 7:00 PM CDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Custer County, NE

The radar

The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 4:50 PM CDTSevere Thunderstorm WatchSPC8 hr

The text

As transmitted.

276 
WUUS53 KLBF 022312
SVRLBF
NEC041-030000-
/O.NEW.KLBF.SV.W.0065.250602T2312Z-250603T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
612 PM CDT Mon Jun 2 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northeastern Custer County in central Nebraska...

* Until 700 PM CDT.

* At 612 PM CDT, a severe thunderstorm was located 8 miles east of
  Victoria Springs State Recreation Area, or 12 miles north of Broken
  Bow, moving east at 10 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Weissert, Lillian, and Round Valley.

This includes Highway 2 between mile markers 265 and 267.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4152 9981 4162 9972 4165 9940 4144 9943
TIME...MOT...LOC 2312Z 280DEG 8KT 4158 9960 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:22 PM CDT, 2 hours 50 minutes earlier. Its key messages:

  • A Slight Risk of severe thunderstorms from late this afternoon and tonight with large hail and damaging winds being the main threats.
  • Heavy rainfall late this afternoon into tonight may lead to flash flooding.
  • Rain and thunderstorm chances continue Wednesday through next Monday, although the severe potential is uncertain at this time.
Area forecast discussion, Jun 2, 3:22 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
322 PM CDT Mon Jun 2 2025

.KEY MESSAGES...

- A Slight Risk of severe thunderstorms from late this afternoon and
  tonight with large hail and damaging winds being the main threats.

- Heavy rainfall late this afternoon into tonight may lead to
  flash flooding.

- Rain and thunderstorm chances continue Wednesday through next
  Monday, although the severe potential is uncertain at this
  time.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 322 PM CDT Mon Jun 2 2025

The threat for large hail, damaging winds, an isolated tornado
possible, and heavy rainfall will be the forecast concerns this
evening and overnight.  A cold front will be the focus for
thunderstorms this evening. Moderate instability with MUCAPE values
over 3000 J/kg with 0-6km shear near 25kts and PWATs up to 1.5
inches near the cold front will create a favorable environment for
severe storms and heavy rainfall. Storms will initiate along the
front, draped from near Oshkosh, through Stapleton and Ewing late
this afternoon, with strong upscale growth through the evening
hours. Initially, storms will be discrete, more likely across
southwest Nebraska. While storms remain discrete, hail at least 1
inch in diameter, potentially larger, will be the primary threat. As
storms evolve into a line, damaging winds up to 65 mph will become
the main threat. While the environment isn't the best for tornado
development, there will be higher helicity along the boundary over
300) with low LCL heights during the early evening hours. Therefore,
a tornado or two cannot be ruled out when supercells remain discrete
enough to take advantage of the environment. The severe threat will
continue through late evening before storms start to weaken, become
more widespread, and unorganized.

Heavy rainfall will be another significant threat. The potential for
heavy rainfall will initially focus along the front across
Lincoln and Custer County, where the 12Z CAMs suggest.
Additional storms across the panhandle and northeast Colorado
are shown to meet up with this boundary across southwest into
central Nebraska this evening. Rainfall amounts of 2 to 4
inches, and even locally higher are possible, especially across
Lincoln and Custer County, where a Flood Watch is in effect from
00Z through 06Z Tuesday. The Sandhills across southern portions
of north central Nebraska may also receive heavy rainfall
amounts, though FFG values are much higher. Other portions of
southwest Nebraska are also at a risk for flash flooding, so
will need to closely monitor where storms focus this evening.
Some heavy showers with embedded thunderstorms are likely to
persist overnight across southwest and central Nebraska.

Much cooler behind the front on Tuesday with highs mainly in the mid
60s and a breezy north wind 15 to 30 mph. Showers chances remain
likely through mid morning across southeastern zones, should
quickly diminish and end around 18z.

Clearing skies Tuesday night with lows in the low to mid 40s. A
slight chance for showers to move into the northwest Sandhills late.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 322 PM CDT Mon Jun 2 2025

Near daily rain and thunderstorm chances will continue to impact the
region Wednesday into next weekend. At this time, the next
significant system is expected to arrive on Thursday, as a shortwave
trough over the Four Corners region lifts into the region on
Thursday. The severe potential is low on Thursday with highs only in
the mid 60s, though there is a Marginal Risk of excessive
rainfall into southwest Nebraska. As we head into Friday and
next weekend, zonal flow will become northwesterly as highs warm
into the mid 70s to around 80. A few strong storms are possible
with small hail and strong wind gusts being the main threats.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1233 PM CDT Mon Jun 2 2025

Thunderstorms will develop late this afternoon and evening
across western and north central Nebraska, including KVTN and
KLBF terminals. MVFR or lower conditions will be possible as
thunderstorms with damaging winds, large hail, heavy rainfall
and even an isolated tornado threat as the cold front passes.
Winds will be from the south ahead of the front and will turn
northerly this evening as the front passes. Wind speeds will be
around 10 to 15 kts this afternoon and evening with gust up to
25 to 30 kts. Winds tomorrow will be out of the north around 10
to 15 kts with gust of 20 to 25 kts. Rain showers will continue
through the overnight, with rain lingering across southwest
Nebraska in the morning hours.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 7 PM this evening to 1 AM CDT Tuesday for
NEZ038-059.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Gomez
Hazardous weather outlook, Jun 2, 3:30 PM CDT, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
330 PM CDT Mon Jun 2 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-032030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
330 PM CDT Mon Jun 2 2025 /230 PM MDT Mon Jun 2 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This Afternoon and Tonight.

There is a risk of severe thunderstorms late this afternoon and
evening across most of western and north central Nebraska. The
greatest potential for severe storms will generally be after 4pm. The
main threats will be large hail, damaging winds, heavy rainfall with
an isolated threat for tornadoes. Rainfall amounts of 1 inch or more
will be possible with some locations seeing 2 to 4 inches. A Flood
Watch has been issued for Custer and Lincoln counties starting at 7pm
this evening through late tonight. Some localized flash flooding may
occur in small streams, low-lying areas, and area roadways will be
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Near daily thunderstorms are expected into the weekend as several
disturbances impact the area. The severe risk is uncertain at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 2, 4:33 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
433 PM CDT Mon Jun 2 2025

NEZ038-022200-
Custer NE-
433 PM CDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CUSTER COUNTY
THROUGH 500 PM CDT...

At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Victoria Springs State Recreation Area, or 15 miles north of Broken
Bow, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lillian, Gates, and Walworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4154 9962 4164 9972 4173 9957 4162 9944
TIME...MOT...LOC 2133Z 229DEG 11KT 4163 9963

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 2, 5:01 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
501 PM CDT Mon Jun 2 2025

NEZ037-038-059-022245-
Custer NE-Lincoln NE-Logan NE-
501 PM CDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LINCOLN...
SOUTHEASTERN LOGAN AND WESTERN CUSTER COUNTIES THROUGH 545 PM CDT...

At 501 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Maxwell, or 16 miles east of North Platte, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern
Lincoln, southeastern Logan and western Custer Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central, southwestern and west central Nebraska.

&&

LAT...LON 4108 10043 4119 10062 4140 10044 4139 10023
      4123 10023
TIME...MOT...LOC 2201Z 217DEG 20KT 4120 10047

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 2, 5:33 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
533 PM CDT Mon Jun 2 2025

NEZ036-059-022315-
McPherson NE-Lincoln NE-
533 PM CDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LINCOLN AND
SOUTHEASTERN MCPHERSON COUNTIES THROUGH 615 PM CDT...

At 532 PM CDT, Doppler radar was tracking a strong thunderstorms
near Hershey, or 12 miles west of North Platte, moving northeast at
20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
North Platte, Sutherland, Hershey, Sutherland Reservoir State
Recreation Area, North Platte Airport, O'Fallons, and Birdwood.

This includes the following highways...
 Highway 97 between mile markers 1 and 11.
 Interstate 80 in Nebraska between mile markers 158 and 180.
 Highway 83 between mile markers 79 and 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern and west central Nebraska.

&&

LAT...LON 4104 10102 4112 10116 4140 10076 4133 10050
      4108 10071
TIME...MOT...LOC 2232Z 234DEG 19KT 4110 10101

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 2, 5:43 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
543 PM CDT Mon Jun 2 2025

NEZ057>059-022330-
Perkins NE-Lincoln NE-Keith NE-
543 PM CDT Mon Jun 2 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN PERKINS...
SOUTHEASTERN KEITH AND WEST CENTRAL LINCOLN COUNTIES THROUGH 630 PM
CDT/530 PM MDT/...

At 543 PM CDT/443 PM MDT/, Doppler radar was tracking a cluster of
strong thunderstorms 9 miles south of Paxton, or 22 miles southeast
of Ogallala, moving northeast at 5 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sutherland, Sutherland Reservoir State Recreation Area, and
O'Fallons.

This includes Interstate 80 in Nebraska between mile markers 151 and
163.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 100 AM
CDT/midnight MDT/ for southwestern Nebraska.

&&

LAT...LON 4086 10134 4102 10148 4119 10110 4106 10089
TIME...MOT...LOC 2243Z 239DEG 6KT 4100 10133

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 2, 5:46 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
546 PM CDT Mon Jun 2 2025

NEZ037-038-059-022330-
Custer NE-Lincoln NE-Logan NE-
546 PM CDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LINCOLN...
SOUTHEASTERN LOGAN AND WEST CENTRAL CUSTER COUNTIES THROUGH 630 PM
CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arnold, or 17 miles southeast of Stapleton, moving northeast at 5
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Arnold, Logan, Finchville, Pleasant Hill, and Milldale.

This includes Highway 92 between mile markers 239 and 261.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central, southwestern and west central Nebraska.

&&

LAT...LON 4121 10019 4138 10045 4160 10016 4139 9986
TIME...MOT...LOC 2245Z 239DEG 6KT 4135 10023

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 2, 5:47 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
547 PM CDT Mon Jun 2 2025

NEZ037-038-059-022330-
Custer NE-Lincoln NE-Logan NE-
547 PM CDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LINCOLN...SOUTH
CENTRAL LOGAN AND SOUTHWESTERN CUSTER COUNTIES THROUGH 630 PM CDT...

At 547 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Maxwell, or 17 miles south of Stapleton, moving
northeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern
Lincoln, south central Logan and southwestern Custer Counties.

This includes Highway 92 near mile marker 239.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central, southwestern and west central Nebraska.

&&

LAT...LON 4117 10045 4127 10059 4143 10039 4122 10015
TIME...MOT...LOC 2247Z 239DEG 6KT 4124 10045

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 11:02 AM CDTFlood WatchLBFCuster, Lincoln14 hr
Jun 2, 4:33 PM CDTSpecial Weather StatementLBFCuster27 min
Jun 2, 4:56 PM CDTSevere Thunderstorm WarningLBFGarfield, Loup49 min
Jun 2, 5:01 PM CDTSpecial Weather StatementLBFLogan44 min
Jun 2, 5:03 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCuster42 min
Jun 2, 5:06 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan39 min
Jun 2, 5:23 PM CDTSevere Thunderstorm WarningLBFGarfield52 min
Jun 2, 5:33 PM CDTSpecial Weather StatementLBFLincoln42 min
Jun 2, 5:43 PM CDTFlash Flood WarningLBFCuster7 hr
Jun 2, 5:43 PM CDTSpecial Weather StatementLBFLincoln47 min
Jun 2, 5:46 PM CDTSpecial Weather StatementLBFLogan44 min
Jun 2, 5:46 PM CDTSevere Thunderstorm WarningLBFCuster44 min
Jun 2, 5:47 PM CDTSpecial Weather StatementLBFLogan43 min
Jun 2, 5:54 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler51 min
Jun 2, 6:05 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln40 min
Jun 2, 6:15 PM CDTSpecial Weather StatementLBFPerkins45 min
Jun 2, 6:17 PM CDTSpecial Weather StatementLBFLincoln43 min
Jun 2, 6:26 PM CDTSevere Thunderstorm WarningLBFLincoln49 min
Jun 2, 6:37 PM CDTAreal Flood AdvisoryLBFLincoln3 hr
Jun 2, 6:43 PM CDTAreal Flood AdvisoryLBFCuster, Lincoln3 hr
Jun 2, 6:43 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCuster47 min
Jun 2, 6:51 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan39 min
Jun 2, 6:59 PM CDTSevere Thunderstorm WarningLBFLincoln46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.